Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 30, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 18, 2015, 1:31 PM CDT for Stafford County, Kansas. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2015, 1:31 PM CDT (18:31 UTC)
- Expired
- Apr 18, 2015, 2:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stafford County, KS
The radar
The Wichita radar (KICT), 113 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 2:09 PM CDT | HAIL 1.25 | Saint John, KS | |
| Apr 18, 2:09 PM CDT | HAIL 1.25 | St. John, KS | QUARTERS TO HALF DOLLARS WERE REPORTED. |
| Apr 18, 2:12 PM CDT | HAIL 1.5 | Saint John, KS | |
| Apr 18, 2:12 PM CDT | HAIL 1.5 | St. John, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS53 KDDC 181831
SVRDDC
KSC185-181930-
/O.NEW.KDDC.SV.W.0030.150418T1831Z-150418T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
131 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 230 PM CDT
* AT 130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZENITH...
MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. JOHN...STAFFORD...HUDSON...NEOLA AND ZENITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3784 9878 3826 9874 3826 9847 3784 9847
TIME...MOT...LOC 1830Z 182DEG 21KT 3792 9852
HAIL...1.00IN
WIND...60MPH
$$
JJOHNSON1 follow-up statement
260
WWUS53 KDDC 181855
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
155 PM CDT SAT APR 18 2015
KSC185-181930-
/O.CON.KDDC.SV.W.0030.000000T0000Z-150418T1930Z/
STAFFORD KS-
155 PM CDT SAT APR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EASTERN STAFFORD COUNTY...
AT 155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF STAFFORD...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. JOHN...STAFFORD...HUDSON...NEOLA AND ZENITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3784 9878 3826 9874 3826 9847 3784 9847
TIME...MOT...LOC 1855Z 185DEG 15KT 3791 9868
HAIL...1.00IN
WIND...60MPH
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 12:00 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 18, 12:00 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1200 PM CDT SAT APR 18 2015 ...UPDATED AVIATION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 336 AM CDT SAT APR 18 2015 UPPER LEVEL LOW PRESSURE WILL APPROACH THE WESTERN HIGH PLAINS TODAY. COLD MID LEVEL TEMPERATURES WITH 500MB TEMPERATURES AROUND -20C AND 400MB TEMPERATURES AROUND -32C CAN BE EXPECTED AHEAD OF THIS FEATURE. LOW LEVEL MOISTURE WILL CONTINUE TO BE AVAILABLE, WITH SURFACE DEWPOINTS IN THE 50S AHEAD OF A DRYLINE. STRONG SURFACE BASED INSTABILITY CAN BE EXPECTED AFTER THE LOW CLOUDS ERODE, WITH SURFACE BASED CAPE VALUES FROM 1500 TO 2500 J/KG AND POSSIBLY EVEN HIGHER, ALONG WITH HIGH CAPE DENSITY. THE VERTICAL WIND SHEAR PROFILE WILL BE FAVORABLE FOR ROTATING STORMS WITH HAIL AS LARGE AS 2" IN DIAMETER AND DAMAGING WIND GUSTS. IT APPEARS THAT THE DRYLINE WILL BE SITUATED FROM SCOTT CITY TO GARDEN CITY TO LIBERAL BY AFTERNOON AND THUNDERSTORM CHANCES ARE HIGH AHEAD OF IT THROUGH SATURDAY EVENING AND INTO SATURDAY NIGHT. HIGHS TODAY SHOULD REACH INTO THE UPPER 60S TO MID 70S ASSUMING SOME SUNSHINE. COOLER AIR WILL FILTER INTO PARTS OF WESTERN KANSAS TONIGHT, WITH LOWS IN THE 40S FROM DODGE CITY WESTWARD TO THE 50S IN SOUTH CENTRAL KANSAS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 318 AM CDT SAT APR 18 2015 FOR SUNDAY, THE UPPER LEVEL SHORTWAVE WILL BE MOVING EAST INTO THE MISSOURI VALLEY BY EVENING. SOME SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY ACROSS WESTERN KANSAS, THEN MOVING EAST OUT OF THE REGION BY LATER AFTERNOON. WINDS WILL BE GUSTY FROM THE NORTHWEST WITH A COLD FRONT AT 20 TO 30 MPH. HIGHS WILL BE IN THE LOW TO MID 60S. A RIDGE OF HIGH PRESSURE SETTLES INTO WESTERN KANSAS SUNDAY NIGHT WITH LIGHT NORTHWEST WINDS AND MOSTLY CLEAR SKIES. OVERNIGHT LOWS WILL BE IN THE MID TO UPPER 30S. THERE COULD BE SOME AREAS OF FROST. FOR MONDAY, SOME LIGHT SHOWERS ARE POSSIBLE MAINLY FAR WEST FROM SYRACUSE TO ELKHART WITH INCREASING CLOUDS AS A MID LEVEL DISTURBANCE MOVES ACROSS KANSAS. HIGHS WILL BE AROUND 60 TO 63 DEGREES. OVERNIGHT LOWS WILL BE SLIGHTLY WARMER ON MONDAY NIGHT WITH MORE CLOUDS AND RANGE FROM THE MID 30S IN THE I-70 AREA TO AROUND 40 TOWARDS THE OKLAHOMA BORDER. SOME LIGHT SHOWERS OR AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG THE OKLAHOMA BORDER. FOR THE PERIOD OF TUESDAY INTO FRIDAY, NORTHWEST FLOW ALOFT WILL TRANSITION TO WEST TO SOUTHWESTERLY FLOW ON THURSDAY INTO FRIDAY AHEAD OF THE NEXT SHORTWAVE TROUGH MOVING INTO THE ROCKIES. SHOWERS AND THUNDERSTORM CHANCES INCREASE AS GULF MOISTURE RETURNS AHEAD OF THE SHORTWAVE. HIGHS WARM FROM THE 60S ON TUESDAY INTO THE LOW TO MID 70S INTO FRIDAY. LOWS WARM INTO THE 40S TO AROUND 50. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1200 PM CDT SAT APR 18 2015 MAIN CONCERN IS CONVECTION. HAVE THE HIGHEST CONFIDENCE OF THUNDERSTORMS IMPACTING THE KDDC TERMINAL. SECOND HIGHEST CONFIDENCE AT KHYS. TIMING SHOULD BE 20-22Z FOR KDDC AND 21-23Z FOR KHYS. KGCK SHOULD REMAIN WEST OF THE DRYLINE AND THUS CONVECTION FREE. WILL MAINTAIN THE TSRA/CB GROUPS FOR THE TWO TERMINALS. SOME HAIL AND SEVERE WINDS ARE POSSIBLE IN ASSOCIATION SHOULD A SEVERE TS MOVE OVER THE TERMINAL. WINDS WILL INCREASE BY MORNING NORTHWESTERLY 15-30 KT WITH SOME MVFR CIGS POSSIBLE IN ASSOCIATION WITH DEFORMATION BAND AROUND LOW LEVEL PRESSURE PERTURBATION. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 46 64 36 / 60 60 30 10 GCK 72 45 61 34 / 20 30 20 10 EHA 70 44 62 36 / 10 20 20 10 LBL 72 46 63 37 / 20 20 20 10 HYS 74 49 61 34 / 60 70 60 10 P28 74 54 66 38 / 60 80 50 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...KRUSE AVIATION...SUGDEN
Hazardous weather outlook, Apr 18, 4:24 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 424 AM CDT SAT APR 18 2015 KSZ030-031-043>046-061>066-074>081-084>090-191115- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 424 AM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT, MAINLY ALONG AND EAST OF A LINE FROM SCOTT CITY TO LIBERAL. THESE STORMS COULD BE SEVERE, WITH HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY FROST IS POSSIBLE MONDAY MORNING AS WINDS BECOME LIGHT ALONG WITH CLEAR SKIES. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED FROM THIS AFTERNOON INTO TONIGHT, EAST OF A LINE FROM SCOTT CITY TO LIBERAL. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:52 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 53 min |
| Apr 17, 8:42 PM CDT | Special Weather Statement | DDC | Trego | 63 min |
| Apr 17, 9:14 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 43 min |
| Apr 18, 4:42 AM CDT | Dense Fog Advisory | DDC | Clark, Comanche, Edwards, Finney, Ford, Gray and 9 more | 4 hr |
| Apr 18, 1:39 PM CDT | Special Weather Statement | DDC | Pratt | 36 min |
| Apr 18, 1:57 PM CDT | Special Weather Statement | DDC | Kiowa | 48 min |
| Apr 18, 2:10 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 50 min |
| Apr 18, 2:27 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 63 min |
| Apr 18, 2:42 PM CDT | Special Weather Statement | DDC | Comanche | 63 min |
| Apr 18, 2:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 42 min |
| Apr 18, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa | 57 min |
| Apr 18, 3:22 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 53 min |
| Apr 18, 3:27 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 48 min |
| Apr 18, 3:40 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa | 24 min |
| Apr 18, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 24 min |
| Apr 18, 4:28 PM CDT | Special Weather Statement | DDC | Stafford | 47 min |
| Apr 18, 4:47 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 34 min |
| Apr 18, 4:50 PM CDT | Special Weather Statement | DDC | Pratt | 40 min |
| Apr 18, 5:11 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.